Arte SheetsLearn. Try. Understand.

Healthcare & Clinical Formulas

PRISMA-7 Frailty Screening Questionnaire (With Reverse-Scored Item 6)

Calculate the 7-item PRISMA-7 geriatric frailty screening score (0–7)—properly reverse-scoring Question 6 ("Can you count on someone close to you?": No = +1 point!)—to flag >= 3 for Comprehensive Geriatric Assessment.

Catching Question 6’s reverse-scoring trap ("No" = +1 point!) in EHR templates!

Recommended by the British Geriatrics Society and NICE for rapid primary-care and emergency-department frailty case-finding, Michel Raîche et al. (Archives of Gerontology and Geriatrics, 2008) developed the 7-question Yes/No PRISMA-7 tool (83% sensitivity, 83% specificity for moderate-to-severe functional loss at cutoff >= 3)!

Watch out for the single biggest spreadsheet implementation bug in PRISMA-7: on Questions 1–5 and 7 (Age > 85, Male sex, Health limits activities, Needs regular help, Health keeps homebound, Regularly uses cane/walker/wheelchair), answering "Yes" (1) adds +1 risk point—EXCEPT on Question 6 ("In case of need, can you count on someone close to you?"), where LACK of social support ("No" = 0) adds +1 frailty point (1 - B7)! Explicitly encoding SUM(B2:B6) + (1 - B7) + B8 prevents reversing social support!

PRISMA-7 Total Score (0–7)Frailty Case-Finding ResultRecommended Geriatric Pathway
0 – 2 Points (e.g., Male + Cane, Has Support)Negative Frailty Screen (<3)Routine Preventive Primary Care
3 Points (Threshold Trigger)Positive Frailty Screen (>=3)Comprehensive Geriatric Assessment (CGA)
4 – 7 Points (Multi-Domain Vulnerability)High Frailty Burden (>=3)Multidisciplinary Care Plan & Medication Review

PRISMA-7 Total Frailty Score with Reverse-Scored Item 6 (0–7)

Validates binary 0/1 answers (1 = Yes, 0 = No) across B2:B8 and adds (1 - B7) for Question 6 alongside Yes = 1 on the other six questions.

=IF(OR(COUNTA(B2:B8) < 7, SUMPRODUCT((B2:B8 <> 0) * (B2:B8 <> 1)) > 0), "Invalid Binary Answer (0 or 1)", SUM(B2:B6) + (1 - B7) + B8)

PRISMA-7 Frailty Referral Decision (>= 3 Cutoff)

Flags scores >= 3 for Comprehensive Geriatric Assessment (CGA).

=IF(OR(COUNTA(B2:B8) < 7, SUMPRODUCT((B2:B8 <> 0) * (B2:B8 <> 1)) > 0), "Invalid Binary Answer (0 or 1)", IF(SUM(B2:B6) + (1 - B7) + B8 >= 3, "Frailty Positive (>=3: Refer for CGA)", "Not Frail (<3)"))

Try the example

Use the original values or change them to test your understanding.

Further reading